69771members
366468posts
cancel
Showing results for 
Search instead for 
Did you mean: 

How do I get myself out of this low mood?

6 REPLIES 6
Member

Re: How do I get myself out of this low mood?

Hi.. I,m into my 3rd year cancer free now but I can tell you that what you,re feeling is quite normal.. I finished active treatment in may 2012 after right Mx 6fecT and the dreaded tamoxifen foe 5-10 yrs.. I was Ok until dec 12.. Got up one morning with a black cloud over my head and was convinced I was going to die before the new year!!!!!...was put on a low dose of citalipram and my lovely GP explained that a cancer dx is so traumatic some ladies react with depression..it.s like PTSD...we,ve been to war with our body and both mind and flesh need time to heal...sending huge hugs..apple

Member

Re: How do I get myself out of this low mood?

It is really normal to feel low. I had mastectomy last September followed by chemo and radio and now on tamoxifen. I ache a lot and some days feel it so difficult to cope even though I have lovely things and people in my life. Can't explain what's going on inside my head. It will get better and some days are better than others. These boards are a life saver. Xx
Member

Re: How do I get myself out of this low mood?

Hello Susieben.  You are not alone in how you feel, and not being silly.  If it helps, i had left mx in Nov12, with recon and the tissue expander removed and replaced in Nov13, then reduction to rt side,at end of Mar14 to give me a new matched pair. I dealt with most of it ok until the end of March, then got very tearful and depressed. My GP suggested some counselling, and my BCN  referred me to MacMillan-(Positive Action on Cancer)  and I have just finished about 10 session(weekly) and now feel more me, I would say normal but we all say what is that. Today I have actually done some gardening, first time this year. So all i can say is be kind to yourself, take it one step at a time, and maybe speak with your BCN.   Its a tough journey, but we are all on here to help you along . 

Take Care, Huggles, jenny.

Member

Re: How do I get myself out of this low mood?

Hi Zuleika

 

Many thanks for your prompt reply.  It does help to know that I am not the only one feeling like this.  I have had a look at the Maggie's centre but there does not appear to be one in my area.  But I will have a look for something similar. 

 

I hope all goes well with your second recon  op.  Not sure if I am going to go down that road yet.  Please keep in touch.

 

xx

Member

Re: How do I get myself out of this low mood?

Hi
I think what you are feeling is not unusual. I had a mastectomy last August and I'm waiting for my second recon op. I understand what you say about feeling apathetic and difficult to live with. I'm a nightmare at times. The thing that helped me was doing a course at my local Maggie's centre on how to live with less stress.. This might help you.maybe you should try calling the helpline on here.
It's a lot to take in and now you've finished treatment, it's quite normal to feel low. I was like this, but things are improving slowly.
Take care, try the Maggie's centre for help and support. I hope that helps
X
Member

Re: How do I get myself out of this low mood?

Hello Susieben

 

Welcome to the forums, this must be very difficult time for you. I’m sure other users will be along to support you soon.

 

In the meantime, maybe you would like to talk things through with a member of our helpline staff who are there to offer practical information as well as emotional support. The free phone number is 0808 800 6000 and the lines are open Monday to Friday 9.00 to 5.00 and Saturday 10.00 to 2.00.

 

With best wishes

June, moderator

Member

How do I get myself out of this low mood?

Hello All

 

I newcomer to the forum and this is my first attempt at joining in.  I am just so sorry that I did not find this sooner, it would have been a big help to me over the past ten months.

 

I had a masectomy in November,followed by chemotherapy and finished my radiotherapy last month.  I was on Herceptin every three weeks but they have to stop that for the time being because of a problem with my heart.  I have to see a cardiologist on Thursday and he will decide if I can restart the Herceptin.

 

I really thought after finishing the radiotherapy I would feel so much better, but a depression seems to have come over me.  Everything seems such an effort, cannot be bothered to do anything or go anywhere.  I know I am as miserable as sin and horrible to live with.  I suppose I thought life would get back to normal but what is normal now.  My son (who lived with me) emigrated so had to move out of my house, now living in a flat with my partner (how he puts up with me I shall never know), breast cancer in November and made redundant at the end of November, have not worked since. So what is normal now?

 

Sorry to sound such a misery but is there anyone out there who has felt the same and how did they snap out of it.

 

Would love some advice.

 

Thanking you in advance

 

xxxx